MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-4-12-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil failed to pass through the echelon 10 hub.The implant coil pushed smoothly out from the introducer sheath.There was no damage to the catheter and coil.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the internal carotid artery with a max diameter of 5mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Additional information received reported the procedure was completed by switching to another axium.Continuous catheter flush was administered during the procedure.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the axium device was returned for analysis within a shipping box, within plastic wrap, within an opened axium device outer carton, and within an opened axium device inner pouch.Damage location details: the axium device was returned without the introducer sheath.The pushwire was found to be broken with the actuator interface and break indicator not returned.The pushwire was also found to be bent at ~137.2cm from the broken end (proximal end).The axium implant coil was returned stretched and damaged, although still attached to the pushwire.In addition, the implant coil polypropylene filament was found to be intact with the detachable element.No other anomalies were observed.Testing/analysis (including sem reports): the axium implant coil could not be tested in-house due to its damaged condition.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22207540
Report Number2029214-2025-01375
Device Sequence Number20521923
Product Code KRD
UDI-Device Identifier00763000320997
UDI-Public00763000320997
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-4-12-3D
Device Catalogue NumberQC-4-12-3D
Device Lot Number229583286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/13/2025
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown